Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 14, NWS Jackson, MS

April 4, 2014Jones County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 4, 2014, 10:19 AM CDT for Jones County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2014, 10:19 AM CDT (15:19 UTC)
Expired
Apr 4, 2014, 12:15 PM CDT
In force
116 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WGUS54 KJAN 041519
FFWJAN
MSC067-041715-
/O.NEW.KJAN.FF.W.0014.140404T1519Z-140404T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1019 AM CDT FRI APR 4 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...

* UNTIL 1215 PM CDT

* AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.            
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO TWO      
  INCHES...HAVE OCCURRED IN THE PAST HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL CREEK
  AND TUCKERS CROSSING

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3157 8940 3180 8940 3182 8902 3182 8894
      3157 8894

$$

BK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 10:16 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 4, 10:16 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CDT FRI APR 4 2014

.UPDATE...15Z SURFACE CHART SHOWED A COLD FRONT FROM GRENADA SW TO
ALEXANDRIA. AHEAD OF THE FRONT IN THE WARM SECTOR...A COMPLEX OF
THUNDERSTORMS CONTINUE TO AFFECT SOUTHERN PORTIONS OF THE FORECAST
AREA. IN PARTICULAR WHAT LOOKS TO BE A DEVELOPING MCV WILL AFFECT THE
HIGHWAY 84 CORRIDOR WITH VERY HEAVY RAINFALL OVER THE NEXT FEW HOURS.
THE WIND ENERGY THAT FUELED THE DAMAGE FURTHER NORTH OVERNIGHT HAS
PULLED AWAY FROM THE AREA SO A WIDESPRAD SEVERE WEATHER THREAT IS NOT
EXPECTED. HOWEVER...WILL HAVE TO WATCH THE MCV CLOSELY FOR A
LOCALIZED SEVERE RISK ALONG THE HIGHWAY 98 CORRIDOR LATE THIS
MORNING.

THE BACK EDGE OF THE STORMS APPEARS TO BE FINALLY MOVING EAST AND
SHOULD MOVE OUT OF THE FORECAST AREA BY EARLY AFTERNOON. WE DO NOT
EXPECT ADDITIONAL DEVELOPMENT ALONG THE COLD FRONT ONCE THE MCV
COMPLEX MOVES OUT.

WILL UPDATE THE FORECAST ONCE THE STORMS HAVE EXITED THE FORECAST
AREA TO REMOVE POPS AND ADJUST ANY OTHER PARAMETERS.

&&

.AVIATION...A LARGE AREA OF SHOWERS AND EMBEDDED STORMS CURRENTLY
RESIDES GENERALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE THIS
MORNING.  THIS IS CURRENTLY BRINGING A MIX OF IFR/MVFR CEILINGS AND
VISIBILITIES TO KHKS...KJAN...KMEI...KGTR...AND KHBG.  THESE
CONDITIONS WILL CONTINUE TO PERSIST AT THESE SITES OVER THE NEXT
SEVERAL HOURS...UNTIL A COLD FRONT FINALLY PUSHES THROUGH THE
REGION...ALLOWING FOR VFR CONDITIONS TO FOLLOW IN IT'S WAKE.  THIS
FRONT HAS BEGUN PUSHING INTO THE DELTA...KGLH AND KGWO...AND FLIGHT
CONDITIONS HAVE BEGUN TO IMPROVE THERE.  WEST SOUTHWEST WINDS ARE
EXPECTED AT MOST SITES TODAY...BUT BEHIND THE FRONT WINDS WILL
BECOME NORTHWESTERLY BETWEEN 10-15 KNOTS FOR A BRIEF PERIOD...THEN
SETTLING TO AROUND 5 KNOTS LATER THIS EVENING. /19/

&&

.PREV DISCUSSION... /ISSUED 410 AM CDT FRI APR 4 2014/

..SEVERE STORMS POTENTIAL ONGOING THIS MORNING...

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...LOCAL RADARS ARE LIT UP
THIS MORNING WITH A LINEAR MCS JUST OUT RUNNING AN APPROACHING COLD
FRONT. AT THIS WRITING STORMS STRETCHED FROM BASTROP TO GREENWOOD
AND THE MCS WILL SPREAD EAST SOUTHEAST ACROSS MUCH OF THE CWA THIS
MORNING WITH THE TRAILING COLD FRONT ARRIVING IN THE DELTA BEFORE
SUNRISE. THE AIRMASS AHEAD OF THE MCS WAS WARM AND MOIST AS
TEMPERATURES WERE STILL RUNNING IN THE LOWER 70S AND THE BLENDED
TOTAL PW PRODUCT SHOWING A PLUME OF 1.6IN PWS. ADEQUATE INSTABILITY
ALONG WITH STRONG AND FAVORABLE SHEAR WILL MAINTAIN THE POTENTIAL
FOR SEVERE STORM DEVELOPMENT. THE PRIMARY THREAT WILL BE DAMAGING
WINDS BUT A FEW TORNADOES AND HAIL THE SIZE OF QUARTERS WILL REMAIN
POSSIBLE AS WELL. THIS ACTIVITY WILL DROP INTO THE CENTRAL PORTIONS
OF OUR CWA BY DAYBREAK. SOME HI-RES MODELS SUGGEST THE ACTIVITY WILL
WEAKEN LATER THIS MORNING WITH A POTENTIAL INCREASE IN DEVELOP THIS
AFTERNOON OVER OUR SOUTHEAST ALONG THE COLD FRONT BEFORE IT EXITS
OUR CWA. WL MAINTAIN MENTION OF THIS POTENTIAL IN THE HWO FOR TODAY.
THE COLD FRONT WILL BE SOUTH OF OUR CWA THIS EVENING BUT STALL NEAR
THE GULF COAST AS IT BECOMES NEARLY ALIGNED WITH THE FLOW ALOFT.
DRIER AIR WILL MOVE INTO OUR CWA IN THE WAKE OF THE COLD FRONT AND A
1023MB SURFACE HIGH WILL MOVE OVER THE MID MISSISSIPPI VALLEY FROM
THE SOUTHERN PLAINS AND SPREAD ACROSS OUR CWA. THIS WILL HELP SEND
MORNING LOWS SATURDAY BACK BELOW NORMAL IN THE 40S AT MOST SITES.
COOLER THAN NORMAL TEMPERATURES WILL CONTINUE SATURDAY BUT THE DRY
WEATHER WON'T LAST LONG AS ANOTHER POTENT DISTURBANCE OVER THE
DESERT SOUTHWEST APPROACHES BACKING OUR WINDS ALOFT AND SENDING
MOISTURE BACK INTO OUR CWA. MODELS ARE IN FAIR AGREEMENT THAT RAIN
WILL WORK BACK INTO OUR SOUTHERN ZONES SATURDAY AFTERNOON AND
CONTINUE INCREASING IN COVERAGE AND INTENSITY SATURDAY NIGHT. BY
SUNDAY MORNING PWS WILL BE BACK TO AN INCH AND A HALF ALONG THE
HIGHWAY 84 CORRIDOR AND A FEW RUMBLES OF THUNDER WILL BE HEARD AS
FAR NORTH AS THE INTERSTATE 20 CORRIDOR DUE TO SOME ELEVATED
INSTABILITY. /22/

LONG TERM...SUNDAY THROUGH FRIDAY...THE MAIN CONCERN IN THE LONG
TERM REMAINS THE NEXT SYSTEM THAT WILL AFFECT THE REGION SUNDAY INTO
MONDAY.

THE FRONT WILL BE SITUATED ALONG THE GULF COAST SUNDAY MORNING.
SOUTHWEST MID LEVEL FLOW WILL BE ACROSS THE REGION AS A TROUGH
DEVELOPS OUT WEST. A 1006MB SFC LOW WILL START TO DEVELOP ACROSS THE
GULF OF MEXICO NEAR THE SOUTHERN TEXAS COAST. THROUGH THE
DAY...MOISTURE WILL INCREASE ACROSS THE REGION AS ISENTROPIC LIFT
INCREASES...BRINGING SHOWERS AND SOME THUNDERSTORMS TO THE REGION
AND OVERSPREAD FROM SOUTH TO NORTH THROUGH THE DAY. THE GREATEST
COVERAGE OF PRECIPITATION WILL BE IN THE SOUTH WHERE MOISTURE
CONTENT WILL BE HIGHEST PER MODEL PRECIPITABLE WATER VALUES(1.7-1.8
INCHES AROUND THE HIGHWAY 84 CORRIDOR BY SUNDAY EVENING VERSUS
1.4-1.5 INCHES ACROSS THE HIGHWAY 82 CORRIDOR). MODELS HAVE REMAINED
IN VERY GOOD AGREEMENT ABOUT THE DEPTH AND TRACK OF THE SFC LOW AS
IT DEVELOPS IN THE GULF ON SUNDAY AND TRACKS TO THE NORTH AND EAST
THROUGH THE DAY AND EVENING HOURS. THE ONLY OUTLIER AT THIS TIME IS
THE NAM IN EXITING THE LOW QUICKER THAN THE OTHER MODELS ON
MONDAY...BUT ALL OTHER GLOBAL MODELS HAVE BECOME MORE CONSISTENT
WITH EACH OTHER AND FROM RUN TO RUN.

SUNDAY EVENING THE SFC LOW WILL TRACK GENERALLY UP ACROSS THE
NATCHEZ TRACE CORRIDOR. GIVEN THIS NORTHERN TRACK...THERE WILL
REMAIN SOME CONCERN FOR SEVERE WEATHER GIVEN PLENTY OF WIND SHEAR
AVAILABLE(30-45KTS OF 0-1KM) AND GOOD HELICITY VALUES. VERTICAL
TOTALS REMAIN A LITTLE LESS ROBUST BUT THESE INCREASE THROUGH THE
EVENING AND OVERNIGHT HOURS. ALL OF THIS WOULD BE IN THE
SOUTH/SOUTHEAST PORTIONS OF THE CWA. THIS COULD START DURING THE
AFTERNOON BUT LOOKS LIKE THE BEST INGREDIENTS WOULD BE IN THE
EVENING HOURS AND LATER. A DECENT LOW LEVEL JET KICKS IN DURING THE
NIGHTTIME HOURS WITH 40-50KTS AND THIS WILL ALSO HELP BRING IN MORE
MOISTURE TO THE REGION. PW VALUES INCREASE TO AROUND 1.8-1.9 INCHES
THROUGH THE NIGHT WHICH IS 2-3 STANDARD DEVIATIONS ABOVE NORMAL.
WHILE SEVERE WEATHER IS A CONCERN...HEAVY RAIN AND FLOODING WILL BE
THE BIGGEST CONCERN. THERE IS EVEN SOME QUESTION THAT SINCE THERE
COULD BE QUITE A BIT OF RAINFALL...HOW WILL THIS AFFECT SEVERE
POTENTIAL. BUT AS FOR RAINFALL...HIGH MOISTURE CONTENT WILL LEAD TO
HEAVY DOWNPOURS. CIPS ANALOGS DEPICT A DECENT PROBABILITY FOR
GREATER THAN 5 INCHES OF RAIN IN THE SOUTH ESPECIALLY. WILL CONTINUE
TO DEPICT THIS IN THE HWO AND LIKELY START IN THE GRAPHICS.

THE SFC LOW WILL MOVE OUT MONDAY MORNING AND RAIN DEPARTS TO THE
EAST. THE SHORTWAVE TROUGH WILL EXIT THE REGION AS WELL BUT A LARGER
SCALE UPPER TROUGH WILL REMAIN SET UP OVER THE REGION AS A LARGE
RIDGE DEVELOPS OVER THE WEST COAST. ANOTHER DISTURBANCE WILL MOVE
ACROSS THE REGION ON TUESDAY AND SQUEEZE WHATEVER MOISTURE IS LEFT
FROM THE ATMOSPHERE. FOLLOWING THIS PASSAGE...MUCH COOLER AND DRIER
AIR WILL MOVE INTO THE REGION AS PW VALUES DROP BELOW AN INCH...EVEN
DROPPING TO AROUND 0.50 INCHES.

THE REMAINDER OF THE PERIOD WILL BE FAIRLY QUIET AND WILL ALLOW THE
REGION TO DRY OUT FROM RECENT RAINFALL. THE UPPER TROUGH WILL DEPART
OFF TO THE EAST AND BROAD RIDGING TO SEMI-ZONAL FLOW WILL MOVE IN.
BROAD SFC HIGH PRESSURE WILL BE PRESENT AT THE SFC AND ALL OF THIS
WILL LEAD TO DRY...QUIET WEATHER. TEMPERATURES WILL BE ON THE COOL
SIDE FOLLOWING THE COLD FRONT ON MONDAY AS THE UPPER TROUGH LINGERS.
HIGHS WILL BE IN THE 60S AND LOWS IN THE 40S. TEMPERATURES WILL
SLOWLY MODERATE BACK INTO THE 70S FOR HIGHS BY THE END OF THE WORK
WEEK GIVEN THE PATTERN CHANGE.

FOR SUNDAY...WENT COOLER FOR THE HIGHS IN THE DELTA GIVEN THE
INCREASING CLOUDS AND RAIN. THINK THIS AREA WILL NOT BE ENOUGH IN
THE WARM SECTOR TO OFFSET THIS BY WARM ADVECTION. FURTHER
SOUTH...TEMPERATURES SHOULD STILL BE ON THE WARMER SIDE GIVEN THE
INCREASING WARM ADVECTION. ALSO INCREASED POPS ON SUNDAY AND MONDAY
PER INCREASING CONFIDENCE IN WIDESPREAD RAIN. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  45  67  51 /  95  12  25  76
MERIDIAN      78  47  70  48 /  96  21  23  76
VICKSBURG     74  45  66  52 /  28   8  26  74
HATTIESBURG   81  51  71  53 /  96  37  36  76
NATCHEZ       76  47  67  51 /  95  12  34  76
GREENVILLE    72  45  64  47 /  12   5  14  44
GREENWOOD     72  44  65  47 /  29   5  13  49

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SW
Hazardous weather outlook, Apr 4, 6:47 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
647 AM CDT FRI APR 4 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>056-059-060-
051200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JEFFERSON-ADAMS-
647 AM CDT FRI APR 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONFIDENCE CONTINUES TO INCREASE THAT HEAVY RAIN WILL AFFECT PORTIONS
OF THE ARKLAMISS SUNDAY INTO SUNDAY NIGHT. RAINFALL AMOUNTS OF 2 TO 4
INCHES WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. THIS COULD LEAD
TO LOCALIZED FLASH FLOODING CONCERNS FOR THE MAJORITY OF CENTRAL AND
SOUTHEAST MISSISSIPPI...AS WELL AS PORTIONS OF NORTHEAST LOUISIANA...
SUNDAY THROUGH SUNDAY NIGHT.

IN ADDITION...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF
60 MPH OR GREATER WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST MISSISSIPPI SUNDAY AFTERNOON AND EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY INTO
SUNDAY NIGHT.

MSZ057-058-061>066-072>074-051200-
JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
647 AM CDT FRI APR 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50
TO 60 MPH AND HAIL UP TO QUARTER SIZE WILL BE POSSIBLE THROUGH MID
MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONFIDENCE CONTINUES TO INCREASE THAT HEAVY RAIN WILL AFFECT PORTIONS
OF THE ARKLAMISS SUNDAY INTO SUNDAY NIGHT. RAINFALL AMOUNTS OF 2 TO 4
INCHES WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. THIS COULD LEAD
TO LOCALIZED FLASH FLOODING CONCERNS FOR THE MAJORITY OF CENTRAL AND
SOUTHEAST MISSISSIPPI...AS WELL AS PORTIONS OF NORTHEAST LOUISIANA...
SUNDAY THROUGH SUNDAY NIGHT.

IN ADDITION...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF
60 MPH OR GREATER WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST MISSISSIPPI SUNDAY AFTERNOON AND EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY INTO
SUNDAY NIGHT.

BK

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 4, 8:49 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 AM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
04/04/2014                   FRANKLIN           LA   EMERGENCY MNGR

            A FEW TREES DOWN ACROSS THE PARISH.

0520 AM     TSTM WND DMG     GILBERT                 32.05N 91.66W
04/04/2014                   FRANKLIN           LA   EMERGENCY MNGR

            POWER LINES DOWN

&&

CME
Local storm report, Apr 4, 9:04 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
904 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND DMG     3 W OAK GROVE           32.86N 91.44W
04/04/2014                   WEST CARROLL       LA   LAW ENFORCEMENT

            CABLE LINE DOWN ACROSS HWY 879...BLOCKED TRAFFIC FOR A
            BIT.

&&

CME
Local storm report, Apr 4, 9:18 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
918 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     TSTM WND DMG     1 N MONTPELIER          33.73N 88.95W
04/04/2014                   CLAY               MS   PUBLIC

            A COUPLE TREES DOWN JUST N OF TOWN.

&&

CME
Local storm report, Apr 4, 9:36 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND DMG     3 N WILMOT              33.10N 91.57W
04/04/2014                   ASHLEY             AR   COUNTY OFFICIAL

            POWER LINES DOWN

&&

CME
Special weather statement, Apr 4, 9:48 AM CDT, 31 minutes before
MSZ065-066-041515-
JONES MS-COVINGTON MS-
948 AM CDT FRI APR 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
948 AM CDT FRI APR 4 2014

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM 4 MILES WEST OF MILL CREEK TO 3 MILES NORTHEAST OF LONE
STAR AT 946 AM CDT...MOVING SOUTHEAST AT 10 MPH. LOCALLY HEAVY RAINS
IN A SHORT AMOUNT OF TIME COULD LEAD TO SOME FLOODING ISSUES...
ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. TRAVELERS SHOULD BE
ON THE LOOKOUT FOR FLOODED ROADWAYS.

LAT...LON 3149 8959 3152 8959 3152 8960 3153 8960
      3155 8962 3158 8970 3161 8975 3173 8975
      3175 8895 3158 8893 3150 8894
TIME...MOT...LOC 1446Z 326DEG 11KT 3167 8902 3166 8969

BK
Local storm report, Apr 4, 10:08 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 AM CDT FRI APR 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     CLEVELAND               33.74N 90.73W
04/04/2014                   BOLIVAR            MS   EMERGENCY MNGR

            A FEW ROAD SIGNS BLOW DOWN ALONG HWY 61 IN TOWN.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:35 AM CDTSevere Thunderstorm WarningJANBolivar55 min
Apr 4, 2:01 AM CDTSevere Thunderstorm WarningJANWashington44 min
Apr 4, 2:05 AM CDTTornado WarningJANBolivar, Sunflower55 min
Apr 4, 2:17 AM CDTSevere Thunderstorm WarningJANSunflower43 min
Apr 4, 2:29 AM CDTTornado WarningJANBolivar, Sunflower61 min
Apr 4, 2:35 AM CDTSevere Thunderstorm WarningJANLeflore55 min
Apr 4, 2:54 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery51 min
Apr 4, 3:02 AM CDTSevere Thunderstorm WarningJANIssaquena43 min
Apr 4, 3:03 AM CDTTornado WarningJANCarroll, Leflore27 min
Apr 4, 3:20 AM CDTSpecial Weather StatementJANWashington30 min
Apr 4, 3:28 AM CDTSevere Thunderstorm WarningJANWebster47 min
Apr 4, 3:37 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Montgomery68 min
Apr 4, 3:49 AM CDTSpecial Weather StatementJANIssaquena, Yazoo31 min
Apr 4, 3:50 AM CDTSevere Thunderstorm WarningJANClay55 min
Apr 4, 4:02 AM CDTSevere Thunderstorm WarningJANOktibbeha58 min
Apr 4, 4:26 AM CDTSevere Thunderstorm WarningJANLowndes49 min
Apr 4, 5:11 AM CDTSpecial Weather StatementJANNeshoba, Noxubee, Winston39 min
Apr 4, 5:33 AM CDTSpecial Weather StatementJANClaiborne, Hinds32 min
Apr 4, 5:44 AM CDTSpecial Weather StatementJANWarren31 min
Apr 4, 6:38 AM CDTSpecial Weather StatementJANAdams32 min
Apr 4, 9:48 AM CDTSpecial Weather StatementJANCovington, Jones27 min
Apr 4, 10:22 AM CDTSpecial Weather StatementJANForrest, Lamar, Marion48 min
Apr 4, 10:48 AM CDTRiver Flood WarningJANLawrence22 days
Apr 4, 10:53 AM CDTSpecial Weather StatementJANForrest, Lamar47 min
Apr 4, 11:03 AM CDTRiver Flood WarningJANAttala, Holmes17 days
Apr 4, 11:03 AM CDTRiver Flood WarningJANMadison, Yazoo22 days
Apr 4, 11:03 AM CDTRiver Flood WarningJANHinds, Warren26 days

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.